Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 6, 2006, 10:12 AM CDT for Calcasieu Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2006, 10:12 AM CDT (15:12 UTC)
- Expired
- May 6, 2006, 10:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1961 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 061512
SVRLCH
LAC019-061545-
/O.NEW.KLCH.SV.W.0047.060506T1512Z-060506T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1012 AM CDT SAT MAY 6 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA
* UNTIL 1045 AM CDT
* AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF BELL CITY...AND MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3026 9318 3006 9318 3005 9299 3010 9298
3010 9287 3016 9289 3016 9300 3026 9300
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:52 AM CDT, 20 minutes earlier.
Area forecast discussion, May 6, 9:52 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 952 AM CDT SAT MAY 6 2006 .UPDATE... AN INTENSE SHORTWAVE IS PROPAGATING EAST ACROSS EAST TEXAS AND INTO CENTRAL LOUISIANA, PASSING OVER THE ZONAL STATIONARY FRONT. A SOLID LINE OF SHOWERS AND THUNDERSTORMS IS THE RESULT. AT PRESENT, STORMS SEEMS TO BE WELL BEHAVED LITTLE OR NO HAIL AT THIS TIME. HOWEVER, VERY HEAVY RAINFALL RATES, FROM 2 TO 3 INCHES PER HOUR, HAS BEEN COMPUTED USING THE FFMP ALGORITHM. ZONE PACKAGE IS ON TARGET AT THIS TIME. && .PREV DISCUSSION... (ISSUED 701 AM CDT SAT MAY 6 2006) UPDATE...MCS ADVANCING INTO AREA SHOWING A GENERAL WEAKENING TREND. STRONG SURFACE CONVERGENCE ALONG COAST HOWEVER SHOULD HELP MAINTAIN FEATURE AND HAVE INCREASED POPS OVER THE SOUTHERN ZONES AND NEAR COASTAL WATERS ACCORDINGLY. UPDATED ZONES AND COASTAL WATERS FORECAST ALREADY OUT. MARCOTTE PREV DISCUSSION... (ISSUED 339 AM CDT SAT MAY 6 2006) DISCUSSION...MAIN CONCERN IN UPCOMING FORECAST IS LINEAR MCS CURRENTLY ADVANCING EAST ACROSS EAST CENTRAL TEXAS ASSOCIATED WITH YET ANOTHER SHORT WAVE TROUGH. TORNADO WATCH NOW IN PLACE UP TO OUR TEXAS COUNTIES. AS WOULD BE EXPECTED...WILL BE CARRYING HIGH END POPS ACROSS THE FCST AREA TODAY AS SHORTWAVE WITH MCS MOVES ACROSS THE REGION. SOME QUESTION WHETHER FEATURE WILL MAINTAIN INTENSITY AS IT MOVES INTO LOUISIANA PER SPC DISCUSSION. NOTED GFS WAS PRETTY MUCH ON TARGET WITH DEVELOPMENT OF THIS SYSTEM AND HENCE HAVE REASONABLE CONFIDENCE IN MODEL. GFS SHOWING 30 TO 40 LLJ ADVANCING ACROSS REGION FEEDING IN SOME VERY MOIST AND UNSTABLE AIR...AS WELL AS SIGNIFICANT DIVERGENCE ALOFT. THUS WILL WORD FOR A SEVERE THUNDERSTORM THREAT IN ZONES AS WELL AS THE POTENTIAL FOR HEAVY RAINS. RAIN CHANCES CONTINUE OVERNIGHT WITH ANOTHER IMPULSE MOVING THROUGH...BUT HAVE LOWER POPS FOR SUNDAY AS DRIER AIR FILTERS IN ALOFT WITH DEVELOPMENT OF MORE NORTHWESTERLY FLOW IN WAKE OF SHORT WAVE. WILL MAINTAIN DAILY RAIN CHANCES THROUGH MID WEEK. AVIATION...EXPECT DETERIORATING CONDITIONS THIS MORNING AS WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY MOVES INTO THE REGION. VFR WILL RAPIDLY BECOME MVFR WITH OCCASIONAL IFR. MARINE...AN LIGHT TO MODERATE ONSHORE FLOW CAN BE EXPECTED THROUGHOUT MUCH OF THE FORECAST. A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE GULF WATERS TODAY. .PREVAILING POINT TEMPS/POPS... KLCH 82 70 88 69 / 60 30 30 20 KBPT 82 71 88 69 / 60 30 30 20 KAEX 77 65 84 64 / 80 50 30 20 KLFT 81 68 88 69 / 60 30 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, May 6, 4:10 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 410 AM CDT SAT MAY 6 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-070915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 410 AM CDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE AND LINGERING SURFACE FRONT ACROSS THE REGION WILL BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS TODAY. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE...AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION AND WARNING LATER TODAY.
In the hours before
Local storm report, May 6, 9:23 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
923 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM MARINE TSTM WIND 1 S SEA RIM STATE PARK 29.67N 94.05W
05/06/2006 M39 MPH GMZ450 TX BUOY
REPORTED BY BUOY SRST2
&&
SHAMBURGERSpecial weather statement, May 6, 10:02 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1002 AM CDT SAT MAY 6 2006 LAZ041-042-051-061615- CALCASIEU-JEFFERSON DAVIS-CAMERON- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CAMERON 1002 AM CDT SAT MAY 6 2006 ...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH CALCASIEU PARISH... A STRONG LINE OF THUNDERSTORMS FROM SULPHUR...CARLYSS...GRAND LAKE...AND CAMERON LOUISIANA SOUTH INTO THE COASTAL WATERS 60 MILES SOUTH OF SABINE PASS TEXAS WILL CONTINUE TO MOVE EAST AT 30 MPH. THIS LINE OF THUNDERSTORMS WILL AFFECT THE REMAINDER OF CALCASIEU...CAMERON AND JEFF DAVIS PARISHES...AND ADJACENT COASTAL WATERS FROM CAMERON TO PECAN ISLAND OUT 60 MILES. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH... SMALL HAIL...AND HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:59 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 61 min |
| May 6, 8:44 AM CDT | Special Marine Warning | LCH | 61 min | |
| May 6, 9:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| May 6, 10:20 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 40 min |
| May 6, 10:43 AM CDT | Special Marine Warning | LCH | 62 min | |
| May 6, 10:55 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 65 min |
| May 6, 1:55 PM CDT | Special Marine Warning | LCH | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.